Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 83, NWS La Crosse, WI

August 9, 2005Clark County, Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 9, 2005, 5:19 PM CDT for Clark County, Jackson County, Wisconsin. It was in force for 86 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2005, 5:19 PM CDT (22:19 UTC)
Expired
Aug 9, 2005, 6:45 PM CDT
In force
86 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Clark County, WI, Jackson County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:45 PM CDTTSTM WND DMGBlack River Falls, WITREES BLOWN DOWN IN TOWN...AND ALSO IN BROCKWAY JUST SOUTH OF TOWN.
Aug 9, 5:45 PM CDTTSTM WND DMGDisco, WISEVERAL LARGE TREES BLOWN DOWN.
Aug 9, 6:00 PM CDTTSTM WND DMG5 Sw Neillsville, WI2 TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 092219
SVRARX
WIC019-053-092345-
/O.NEW.KARX.SV.W.0083.050809T2219Z-050809T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
519 PM CDT TUE AUG 9 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN CENTRAL WISCONSIN
  JACKSON COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 645 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
  SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS EXTENDING FROM 11
  MILES SOUTHEAST OF CHIPPEWA FALLS TO 4 MILES SOUTHWEST OF
  WHITEHALL. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  REQUA AND YORK AROUND 525 PM CDT...
  LEVIS AND NORTHFIELD AROUND 530 PM CDT...
  HIXTON AND NORTH BRANCH AROUND 535 PM CDT...
  HUMBIRD AND ROCK DAM LAKE AROUND 540 PM CDT...
  RESEBURG AND BLACK RIVER FALLS AROUND 545 PM CDT...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 70 MPH. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4452 9032 4421 9031 4423 9114 4459 9116
      4460 9092 4493 9092 4499 9032

$$

SCHRECK
8 follow-up statements
000 
WWUS53 KARX 092232
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
532 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

AT 532 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 14 MILES EAST OF WINONA TO 18 MILES SOUTHEAST OF EAU CLAIRE. THE
SEVERE STORMS WERE MOVING SOUTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH BRANCH AND WITHEE AROUND 540 PM CDT...
  HUMBIRD AND LONGWOOD AROUND 545 PM CDT...
  GREENWOOD AND ATWOOD AROUND 550 PM CDT...
  ABBOTSFORD AND GLOBE AROUND 555 PM CDT...
  HATFIELD AND LAKE ARBUTUS AROUND 600 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4452 9032 4421 9031 4423 9114 4459 9116
      4460 9092 4493 9092 4499 9032

$$

SCHRECK
000 
WWUS53 KARX 092239
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
538 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

LOCAL LAW ENFORCEMENT REPORTED MANY TREES AND POWER LINES DOWN 
ACROSS THE NORTHERN HALF OF TREMPEALEAU COUNTY WITH THIS LINE OF 
STORMS.

AT 538 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 17 MILES SOUTHEAST OF WHITEHALL TO 21 MILES NORTHEAST OF
WHITEHALL. THE SEVERE STORMS WERE MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  HUMBIRD AND MERRILLAN AROUND 545 PM CDT...
  HATFIELD AND LAKE ARBUTUS AROUND 550 PM CDT...
  GLOBE AND SIDNEY AROUND 555 PM CDT...
  GREENWOOD AND LONGWOOD AROUND 600 PM CDT...
  ATWOOD AND LOYAL AROUND 605 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4452 9032 4421 9031 4423 9114 4459 9116
      4460 9092 4493 9092 4499 9032

$$

SCHRECK
000 
WWUS53 KARX 092255
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
554 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

LOCAL LAW ENFORCEMENT REPORTED TREES DOWN AT DISCO...BROCKWAY...AND 
IN BLACK RIVER FALLS AT 545 PM.

AT 554 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 7 MILES SOUTHWEST OF BLACK RIVER FALLS TO 19 MILES WEST OF
NEILLSVILLE. THE SEVERE STORMS WERE MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE ARBUTUS AND RESEBURG AROUND 600 PM CDT...
  WILLARD AND MEAD LAKE AROUND 605 PM CDT...
  GLOBE AND SIDNEY AROUND 610 PM CDT...
  GREENWOOD AND LONGWOOD AROUND 615 PM CDT...
  SHORTVILLE AND THE NEILLSVILLE MUNICIPAL AIRPORT AROUND 620 PM
  CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4452 9032 4421 9031 4423 9114 4459 9116
      4460 9092 4493 9092 4499 9032

$$

SCHRECK
000 
WWUS53 KARX 092305
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
605 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

AT 605 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 12 MILES SOUTHEAST OF BLACK RIVER FALLS TO 10 MILES WEST OF
NEILLSVILLE. THE SEVERE STORMS WERE MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GLOBE AND GREENWOOD AROUND 610 PM CDT...
  OWEN AND THE NEILLSVILLE MUNICIPAL AIRPORT AROUND 615 PM CDT...
  GRANTON AND ATWOOD AROUND 620 PM CDT...
  LYNN AND RIPLINGER AROUND 625 PM CDT...
  ABBOTSFORD AND UNITY AROUND 630 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4416 9094 4413 9098 4408 9098 4408 9115
      4459 9116 4459 9093 4461 9090 4493 9090
      4500 9031 4417 9031

$$

SCHRECK
000 
WWUS53 KARX 092309
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
608 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

LOCAL LAW ENFORCEMENT REPORTED TREES DOWN ALONG HIGHWAY 95 NEAR 
STERLING AVENUE AT 600 PM.

AT 608 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 13 MILES NORTH OF TOMAH TO NEILLSVILLE. THE SEVERE STORMS WERE
MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GRANTON AND LOYAL AROUND 615 PM CDT...
  ABBOTSFORD AND NEVINS AROUND 620 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4416 9094 4413 9098 4408 9098 4408 9115
      4459 9116 4459 9093 4461 9090 4493 9090
      4500 9031 4417 9031

$$

SCHRECK
000 
WWUS53 KARX 092323
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
623 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

AT 623 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 9 MILES NORTHEAST OF TOMAH TO 10 MILES EAST OF NEILLSVILLE. THE
SEVERE STORMS WERE MOVING EAST AT 45 MPH.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4416 9094 4413 9098 4408 9098 4408 9115
      4459 9116 4459 9093 4461 9090 4493 9090
      4500 9031 4417 9031

$$

SCHRECK
000 
WWUS53 KARX 092332
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT TUE AUG 9 2005

WIC019-053-092345-
/O.CON.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
632 PM CDT TUE AUG 9 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR JACKSON AND CLARK COUNTIES...

AT 632 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 70 MPH EXTENDING
FROM 11 MILES NORTHEAST OF TOMAH TO 12 MILES EAST OF NEILLSVILLE. THE
SEVERE STORMS WERE MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ABBOTSFORD...BLACK
RIVER FALLS...FRANKLIN...GREENWOOD...HATFIELD...HUMBIRD AND LOYAL.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4416 9094 4413 9098 4408 9098 4408 9115
      4459 9116 4459 9093 4461 9090 4493 9090
      4500 9031 4450 9031 4417 9031

$$

SCHRECK
000 
WWUS53 KARX 092342
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT TUE AUG 9 2005

WIC019-053-092351-
/O.EXP.KARX.SV.W.0083.000000T0000Z-050809T2345Z/
CLARK WI-JACKSON WI-
641 PM CDT TUE AUG 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND CLARK COUNTIES 
WILL BE ALLOWED TO EXPIRE...

THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR JACKSON AND CLARK COUNTIES WILL BE ALLOWED 
TO EXPIRE.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

LAT...LON 4416 9094 4413 9098 4408 9098 4408 9115
      4459 9116 4459 9093 4461 9090 4493 9090
      4500 9031 4450 9031 4417 9031

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:28 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 9, 2:28 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
228 PM CDT TUE AUG 9 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY

DATA ANALYSIS AT 2 PM HAD A COLD FRONT EXTENDING FROM WESTERN U.P.
INTO A WEAK SURFACE LOW LOCATED VICINITY KFSD. ELEVATED CONVECTION
TAKING PLACE IMMEDIATELY NORTH OF THE BOUNDARY IN MODERATE
ISENTROPIC LIFT/MOISTURE TRANSPORT AHEAD OF THE SURFACE LOW. LAPS
INDICATING MLCAPES AROUND 3500 J/KG ACROSS PORTIONS OF SOUTHEAST
MN/NORTHEAST IA...AND AROUND 2500 J/KG ACROSS CLARK AND TAYLOR
COUNTIES IN NORTH CENTRAL WI AHEAD OF THE FRONT. SO...ENVIRONMENT IS
PRIMED FOR FURTHER THUNDERSTORM DEVELOPMENT AS THE AFTERNOON WEARS
ON.

12Z 09AUG05 GFS AND NAM IN PRETTY GOOD AGREEMENT THROUGH 60 HOURS.

FOR TONIGHT...THE FRONT AND LINE OF STRONG TO SEVERE STORMS WILL
CONTINUE TO PUSH SOUTHEAST ACROSS THE AREA. MOISTURE TRANSPORT
CONTINUES INTO THE FRONT THIS EVENING AS MLCAPES HOVER IN THE
2500-3000J/KG RANGE THROUGH 03Z. THIS WILL HELP SUSTAIN THE LINE AND
SEVERE THREAT. APPEARS MAIN SEVERE THREAT WILL BE BETWEEN 5 PM AND
11 PM WITH LARGE HAIL AND BOWING SEGMENTS/DAMAGING WIND THE MAIN
THREAT. FRONT AND PRECIPITATION APPEAR TO CLEAR THE AREA
BY 12Z WED.

WEAK AREA OF HIGH PRESSURE THEN MOVES SOUTHEAST INTO THE FORECAST
AREA WEDNESDAY FOR QUIET WEATHER CONDITIONS.

THE NEXT CHANCE FOR SHRA/TS WILL COME ALONG LATE WEDNESDAY NIGHT INTO
THURSDAY AS WESTERLIES ALOFT USHER IN A WEAK SHORTWAVE TROUGH ACROSS
THE AREA. NAM INDICATING MODEST AMOUNT OF ISENTROPIC LIFT AND
MOISTURE TRANSPORT AT 310K LAYER ASSOCIATED WITH THE WAVE. WILL
INCLUDE SMALL CHANCE POP WED AFTER MIDNIGHT AND CONTINUE THROUGH
THURSDAY. LOWERED TEMPERATURES A FEW DEGREES THURSDAY IN
ANTICIPATION OF THE INCREASED CLOUD COVER AND PRECIPITATION THREAT.

NEXT IN WHAT SEEMS TO BE A PARADE OF SHORTWAVE TROUGHS ALONG THE
BAROCLINIC RIBBON ACROSS THE UPPER MIDWEST COMES ALONG BY FRIDAY
MORNING. THE WAVE INTENSIFIES ON FRIDAY AND DRIVES A COLD FRONT
SOUTHEAST INTO THE AREA. CHANCE OF SHRA/TS ALREADY MENTIONED IN THE
GRID DATABASE...SO WILL LEAVE AS IS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING OMEGA BLOCK
ALONG WEST COAST OF CANADA THROUGH ALASKA. THIS IN TURN KEEPS
NEGATIVE 500 MB HEIGHT ANOMALY ACROSS CENTRAL CANADA/NORTHERN TIER
STATES. AT THE SURFACE...A NEARLY STATIONARY FRONT WILL REMAIN IN
PLACE ACROSS NORTHERN/CENTRAL ILLINOIS THROUGH SOUTHERN IA AS HIGH PRESSURE
REMAINS ALONG THE U.S./CANADIAN BORDER. A SERIES OF WEAK
DISTURBANCES RIPPLE NORTHEAST ACROSS THE BAROCLINIC ZONE FOR A
SUSTAINED CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS
SOUTHERN HALF OF THE FORECAST AREA. AS FAR AS TEMPERATURES ARE
CONCERNED...APPEARS THEY WILL BE A FEW DEGREES BELOW SEASONAL
NORMALS WITH NEGATIVE HEIGHT ANOMALY IN PLACE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DAS
Hazardous weather outlook, Aug 9, 3:30 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT TUE AUG 9 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-101100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
330 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL TRIGGER
THUNDERSTORM ACTIVITY. STORMS FROM NORTHERN WISCONSIN INTO
SOUTHWEST MINNESOTA LATE THIS AFTERNOON WILL MOVE SOUTHEAST
AS THE AFTERNOON WEARS ON AND INTO THE EVENING HOURS.

THE STRONGER STORMS COULD PRODUCE SOME LARGE HAIL OR GUSTY WINDS AS
THEY SWEEP THROUGH THE AREA. TIMING FOR THESE STORMS RANGES FROM NOW
TO 600 PM IN NORTH CENTRAL WISCONSIN...430 TO 800 PM IN SOUTHEAST
MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN...TO 700 TO 1100 PM
IN NORTHEAST IOWA INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE SOUTHEAST OF THE AREA ON WEDNESDAY. THERE
MAY BE A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER PARTS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN EARLY WEDNESDAY...BUT NO
SEVERE WEATHER IS EXPECTED.

THE FRONT WILL RETURN BACK NORTH AGAIN BY LATE THURSDAY...BRINGING
THE THREAT FOR THUNDERSTORMS BACK WITH IT. IT APPEARS THE THREAT FOR
SEVERE WEATHER WILL REMAIN FURTHER TO THE SOUTH AND WEST OF THE AREA
HOWEVER.  THE BOUNDARY WILL REMAIN AROUND THE UPPER MIDWEST THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK...KEEPING SHOWERS AND
THUNDERSTORMS IN THE FORECAST.  AT THIS TIME IT IS DIFFICULT TO TELL
IF ANY OF THEM WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...CONDITIONS WILL NEED TO BE MONITORED
IN MOST AREAS FOR THE POTENTIAL OF SEVERE WEATHER. WHEN STRONGER
STORMS APPROACH YOUR AREA...ASSUME DEPLOYMENT IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Aug 9, 3:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 W STETSONVILLE        45.08N 90.37W
08/09/2005  1.75 INCH        TAYLOR             WI   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Aug 9, 3:59 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             6 S MEDFORD             45.05N 90.35W
08/09/2005  0.75 INCH        TAYLOR             WI   AMATEUR RADIO

&&

DAVIS
Local storm report, Aug 9, 4:06 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     STETSONVILLE            45.08N 90.31W
08/09/2005  60 MPH           TAYLOR             WI   AMATEUR RADIO

0400 PM     HAIL             STETSONVILLE            45.08N 90.31W
08/09/2005  0.75 INCH        TAYLOR             WI   AMATEUR RADIO

&&

DAVIS
Local storm report, Aug 9, 4:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
445 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     LAKE CITY               44.45N 92.28W
08/09/2005                   WABASHA            MN   LAW ENFORCEMENT

            TREE LIMBS DOWN

0442 PM     HAIL             2 W COLBY               44.91N 90.36W
08/09/2005  0.75 INCH        CLARK              WI   TRAINED SPOTTER

0442 PM     TSTM WND GST     NELSON                  44.42N 92.00W
08/09/2005  78 MPH           BUFFALO            WI   TRAINED SPOTTER

&&

DAVIS
Local storm report, Aug 9, 4:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     7 SE LAKE CITY          44.37N 92.18W
08/09/2005                   WABASHA            MN   AMATEUR RADIO

            EST 60 MPH - LARGE BARANCHES DOWN

&&

DAVIS
Local storm report, Aug 9, 4:59 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     7 SE LAKE CITY          44.37N 92.18W
08/09/2005                   WABASHA            MN   AMATEUR RADIO

            EST 60 MPH - LARGE BRANCHES DOWN

0432 PM     TSTM WND GST     NELSON                  44.42N 92.00W
08/09/2005  78 MPH           BUFFALO            WI   TRAINED SPOTTER

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:36 PM CDTSevere Thunderstorm WarningARXTaylor84 min
Aug 9, 3:09 PM CDTTornado WarningARXTaylor51 min
Aug 9, 3:12 PM CDTSevere Thunderstorm WarningARXClark63 min
Aug 9, 4:14 PM CDTSevere Thunderstorm WarningARXClark46 min
Aug 9, 4:26 PM CDTSevere Thunderstorm WarningARXBuffalo62 min
Aug 9, 4:56 PM CDTSevere Thunderstorm WarningARXTrempealeau49 min
Aug 9, 6:20 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe41 min
Aug 9, 6:22 PM CDTSevere Thunderstorm WarningARXLa Crosse19 min
Aug 9, 6:50 PM CDTSevere Thunderstorm WarningARXAdams38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.